MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,2.5 MICRO,50MM LGTH, STRL; PLATE, FIXATION, BONE

ARTHREX, INC. COMPR FT SCRW,2.5 MICRO,50MM LGTH, STRL; PLATE, FIXATION, BONE
Model Number COMPR FT SCRW,2.5 MICRO,50MM LGTH, STRL
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during surgery two screws broke.One on implantation an the other by hand.No harm or adverse event for patient, operator or third party was reported.The surgery was finished successfully.It was not necessary to switch the surgical technique or do a second surgery.Update 16-feb-2021: a part of one screw did break off inside the patient but the surgeon was able to remove it and replaced with 2 - 2.5 x 48mm comp ft screws.The other broke outside of the patient with bare hands.The one that broke outside the patient is available for inspection.The surgery was finished successfully with a new device with the same part number.
 
Additional Manufacturer Narrative
Complaint confirmed, both screws returned were found to be broken.Relevant critical dimensions and the devices material were found to meet drawing specifications.The cause of the event is undetermined, however a likely cause is prying/leveraging the device during insertion.
 
Additional Manufacturer Narrative

Brand Name
COMPR FT SCRW,2.5 MICRO,50MM LGTH, STRL
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11393014
Report Number1220246-2021-02633
Device Sequence Number3117652
Product Code HRS
UDI-Device Identifier00888867303959
UDI-Public00888867303959
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K201132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberCOMPR FT SCRW,2.5 MICRO,50MM LGTH, STRL
Device Catalogue NumberAR-8725-50HS
Device Lot Number10350826
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer02/11/2021
02/11/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date07/07/2021
08/02/2021
Patient Sequence Number1